Alert archive / Arkansas / High Wind Warnings in 2006

High Wind Warning 1, NWS Little Rock, AR

March 20, 200611 counties in Arkansas

NWS Little Rock, AR issued this high wind warning at Mar 20, 2006, 5:43 AM CST for 11 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2006, 5:43 AM CST (11:43 UTC)
Expired
Mar 20, 2006, 8:11 AM CST
In force
2 hr
Issued by
NWS Little Rock, AR

Counties Arkansas County, AR, Cleveland County, AR, Grant County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 52 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.7 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 462 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
462 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this high wind warning went out at Mar 20, 5:38 AM CST, 5 minutes earlier.

Area forecast discussion, Mar 20, 5:38 AM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
538 AM CST MON MAR 20 2006

.AVIATION...
TIGHT SURFACE GRADIENT IS CAUSING GUSTY WINDS BEHIND AN INVERTED
TROF SLIDING SOUTHEAST ACROSS THE STATE. PRECIP WILL BE ENDING
SOON FROM WEST TO EAST...BUT LOW CEILINGS WILL PERSIST FOR MUCH OF
THIS MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED FOR LATE THIS
AFTERNOON INTO THIS EVENING...BUT NOT MENTIONED SPECIFICALLY IN
TAFS.
&&

.PREV DISCUSSION.../ISSUED 406 AM CST MON MAR 20 2006/

SHORT TERM...TODAY THROUGH THURSDAY
HEAVY RAIN SHIFTING INTO SOUTHEAST HALF OF THE STATE EARLY THIS
MORNING. TWO TO FOUR INCHES OF RAIN COMMON IN SOUTHWEST ARKANSAS
DURING THIS LATEST EVENT...WITH OVER FIVE INCHES OF RAIN IN
SOME AREAS. WHILE HEAVY RAIN WILL EXIT THE STATE TO THE EAST
THIS MORNING...EVENT NOT QUITE OVER YET.

DOUBLE BARREL LOW WILL FOLLOW RAIN THIS AFTERNOON. SOUTHERNMOST
LOW WILL TRACK ALONG THE GULF COAST...AND TO THE SOUTH OF
ARKANSAS. WARM...MOIST AND UNSTABLE AIR IN PLACE SURROUNDING
LOW...WITH SEVERE WEATHER OUTBREAK ANTICIPATED IN MISSISSIPPI AND
ALABAMA. MEANWHILE...LOW FARTHER NORTH WILL TRACK INTO ARKANSAS.
COOL AIR WILL BE IN PLACE...MAKING IT FAIRLY EASY FOR HAIL TO
FORM. LOOKING FOR ELEVATED STORMS TO POP UP THIS AFTERNOON...WITH
LARGE HAIL THE MAIN CONCERN.

STORMS WITH HAIL WILL LINGER INTO THIS EVENING...WITH DRY SLOTTING
OCCURRING FROM THE SOUTHWEST. SOME CLEARING WILL TAKE PLACE SOUTH OF
LITTLE ROCK TONIGHT...WITH SKY REMAINING CLOUDY FARTHER NORTH. COULD
HAVE ENOUGH MOISTURE IN PLACE FOR LIGHT RAIN/LIGHT SNOW TOWARD
MISSOURI BORDER LATE TONIGHT/TUESDAY MORNING.

CLOUDS WILL LINGER THROUGH TUESDAY IN NORTHERN ARKANSAS...WITH
PARTLY CLOUDY CONDITIONS IN THE SOUTH. CLOUDS WILL FINALLY
DISSIPATE TUESDAY NIGHT...ALLOWING TEMPERATURES TO DROP. BY
WEDNESDAY MORNING...WILL HAVE 20S/30S NOTED...WITH A FREEZE
IN NORTHERN AND CENTRAL SECTIONS OF THE STATE.

MORE SUNSHINE IS IN THE FORECAST WEDNESDAY...BUT A SYSTEM WILL
ARRIVE FROM THE PLAINS WEDNESDAY NIGHT/THURSDAY MORNING WITH
A CHANCE OF RAIN/SNOW IN NORTHERN ARKANSAS.

TEMPERATURES THROUGHOUT THE SHORT TERM WILL BE BELOW NORMAL. (46)

LONG TERM...THURSDAY NIGHT THROUGH SUNDAY
HIGH AMPLITUDE RIDGE OVER THE ROCKIES WILL BEGIN THE EXTENDED
PERIOD. IT IS EXPECTED TO FLATTEN SOMEWHAT AS IT SLIDES EAST THROUGH
SUNDAY. THEN...ANOTHER COUPLE OF SHORTWAVES WILL DIVE TOWARD THE
PACIFIC NORTHWEST...PUSHING THE RIDGE OVER OUR FORECAST AREA FOR
SUNDAY. THE CORRESPONDING SURFACE PATTERN WILL BE A RATHER LARGE
HIGH STRETCHING SOUTH FROM CENTRAL CANADA TO THE GULF COAST. IT WILL
BE A WELCOMED DRY PERIOD AFTER ALL THE CURRENT RAINS. WITH THE
AIRMASS ORIGINATING SO FAR NORTH...TEMPS WILL BE BELOW NORMALS
THROUGHOUT THE EXTENDED. LOWS WILL BE BELOW FREEZING FOR A COUPLE OR
THREE NIGHT ACROSS THE NORTH AND NEAR FREEZING IN THE CENTRAL
SECTIONS. (32)

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...32
Hazardous weather outlook, Mar 20, 5:00 AM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST MON MAR 20 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST MON MAR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE EXISTS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF
ARKANSAS LATE THIS AFTERNOON INTO THIS EVENING. COLD AIR ALOFT WILL
PROVIDE THE BREEDING CONDITIONS FOR HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS
EVENING.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

32

Nearby

High Wind Warnings in Arkansas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.